Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 38, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2020, 11:43 PM CST for 5 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2020, 11:43 PM CST (05:43 UTC)
- Expired
- Mar 3, 2020, 12:30 AM CST
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:22 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
021
WUUS54 KOHX 030543
SVROHX
TNC043-083-085-125-161-030630-
/O.NEW.KOHX.SV.W.0038.200303T0543Z-200303T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1143 PM CST Mon Mar 2 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickson County in Middle Tennessee...
Southwestern Montgomery County in Middle Tennessee...
Southeastern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
North central Humphreys County in Middle Tennessee...
* Until 1230 AM CST.
* At 1143 PM CST, a severe thunderstorm was located near Tennessee
Ridge, or 10 miles west of Erin, moving east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Erin, Tennessee Ridge, Vanleer, Cumberland City, Slayden, Houston
County Airport, Palmyra and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 8733 3626 8734 3620 8794 3622 8795
3624 8795 3626 8794 3631 8796 3635 8798
TIME...MOT...LOC 0543Z 259DEG 43KT 3629 8788
HAIL...1.25IN
WIND...60MPH
$$
Schaper3 follow-up statements
187
WWUS54 KOHX 030603
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1203 AM CST Tue Mar 3 2020
TNC085-161-030613-
/O.CAN.KOHX.SV.W.0038.000000T0000Z-200303T0630Z/
Stewart TN-Humphreys TN-
1203 AM CST Tue Mar 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEWART AND NORTH
CENTRAL HUMPHREYS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3626 8734 3622 8769 3624 8774 3625 8780
3632 8777 3635 8774 3637 8768 3637 8759
3639 8760 3648 8733
TIME...MOT...LOC 0603Z 272DEG 43KT 3629 8758
$$
TNC043-083-125-030630-
/O.CON.KOHX.SV.W.0038.000000T0000Z-200303T0630Z/
Dickson TN-Montgomery TN-Houston TN-
1203 AM CST Tue Mar 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND NORTHEASTERN
HOUSTON COUNTIES...
At 1203 AM CST, a severe thunderstorm was located near Erin, moving
east at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Erin, Tennessee Ridge, Vanleer, Slayden and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 8734 3622 8769 3624 8774 3625 8780
3632 8777 3635 8774 3637 8768 3637 8759
3639 8760 3648 8733
TIME...MOT...LOC 0603Z 272DEG 43KT 3629 8758
HAIL...1.25IN
WIND...60MPH
$$
10983
WWUS54 KOHX 030614
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1214 AM CST Tue Mar 3 2020
TNC043-083-125-030630-
/O.CON.KOHX.SV.W.0038.000000T0000Z-200303T0630Z/
Dickson TN-Montgomery TN-Houston TN-
1214 AM CST Tue Mar 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHWESTERN DICKSON...SOUTH CENTRAL MONTGOMERY AND EAST CENTRAL
HOUSTON COUNTIES...
At 1213 AM CST, a severe thunderstorm was located 12 miles east of
Erin, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vanleer and Slayden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3626 8734 3623 8761 3625 8762 3628 8762
3631 8758 3638 8746 3639 8733
TIME...MOT...LOC 0613Z 268DEG 31KT 3628 8748
HAIL...1.00IN
WIND...60MPH
$$
10620
WWUS54 KOHX 030626
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1226 AM CST Tue Mar 3 2020
TNC043-083-125-030636-
/O.EXP.KOHX.SV.W.0038.000000T0000Z-200303T0630Z/
Dickson TN-Montgomery TN-Houston TN-
1226 AM CST Tue Mar 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKSON...SOUTH
CENTRAL MONTGOMERY AND EAST CENTRAL HOUSTON COUNTIES WILL EXPIRE AT
1230 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 AM CST for Middle
Tennessee.
LAT...LON 3626 8734 3623 8761 3625 8762 3628 8762
3631 8758 3638 8746 3639 8733
TIME...MOT...LOC 0626Z 259DEG 43KT 3631 8729
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:14 PM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Mar 2, 10:14 PM CST, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1014 PM CST Mon Mar 2 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Most of Middle TN has remained dry tonight, with rain starting to bubble over far northwestern counties at 10 PM. Intense thunderstorms developed earlier this evening over southeast MO/western KY and tracked east along a frontal boundary. The position of this boundary to our north has kept thunderstorms from breaching the TN/KY state line. Hi-res guidance suggests rain and thunderstorms will remain focused north of I-40 over the next several hours. Storm mode looks to become increasingly messy, with multi-cell clusters eventually forming into a broken line of convection overnight. Bulk shear remains on the order of 50-60+ kts with 400-500 J/kg of SBCAPE. Instability will slowly wane as the night progresses, leading to uncertainty regarding the severe weather threat. Nevertheless, low and mid-level wind fields will be capable of maintaining storm organization into early Tuesday morning. Timing for storms will remain from now through 3 or 4 AM for NW Middle TN, the Nashville Metro and surrounding areas from 1 AM to 5 AM, and the Cumberland Plateau after 4 or 5 AM. This means that some rain and storms could impact the first half of the Tuesday morning commute. Damaging winds and hail continue to be the main concern, though an isolated tornado cannot be ruled out. Have a few reliable methods for receiving warnings overnight in the event they are issued. We will continue to monitor the progress of ongoing storms and additional development overnight tonight. && .AVIATION... 00Z TAF DISCUSSION. MVFR CIGs generally continue at CKV/BNA/MQY this evening. LIFR CIGs are impacting CSV as light rain pushes through. Sct SHRA/TSRA will develop after 03-04z at CKV, 06-07z at BNA/MQY, and 09-10z at CSV. Several waves of heavier SHRA/TSRA, which may be severe, could drop CIGs/VIS briefly to IFR or LIFR. TSRA coverage will decrease after 12z. SSW winds will remain gusty, turning to the WNW behind a front after 09-12z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Schaper AVIATION........Schaper
Hazardous weather outlook, Mar 2, 2:58 PM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 258 PM CST Mon Mar 2 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-032100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 258 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Strong to isolated severe storms will be possible late this afternoon through the early overnight timeframe. The main area of focus will be west of the Plateau where large hail, damaging winds and even a tornado may be possible later this evening and into the early morning hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for wind damage and hail reports this evening and overnight.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:13 PM CST | Tornado Warning | OHX | Houston, Humphreys | 32 min |
| Mar 2, 11:40 PM CST | Tornado Warning | OHX | Dickson, Houston, Humphreys | 35 min |
| Mar 3, 12:11 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 34 min |
| Mar 3, 12:35 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 25 min |
| Mar 3, 12:46 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Smith, Sumner, Trousdale, Wilson | 44 min |
| Mar 3, 12:53 AM CST | Tornado Warning | OHX | Davidson, Wilson | 37 min |
| Mar 3, 1:17 AM CST | Tornado Warning | OHX | Jackson, Smith, Wilson | 13 min |
| Mar 3, 1:28 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Smith, Trousdale, Wilson | 32 min |
| Mar 3, 1:29 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 2 hr |
| Mar 3, 1:37 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam, Smith, White | 38 min |
| Mar 3, 1:48 AM CST | Tornado Warning | OHX | Jackson, Overton, Putnam | 27 min |
| Mar 3, 1:50 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 40 min |
| Mar 3, 1:56 AM CST | Tornado Warning | OHX | Cumberland, Putnam, White | 20 min |
| Mar 3, 2:12 AM CST | Tornado Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
| Mar 3, 2:13 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 47 min |
| Mar 3, 2:13 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 15 min |
| Mar 3, 2:18 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 26 min |
| Mar 3, 2:36 AM CST | Areal Flood Advisory | OHX | Montgomery, Robertson | 3 hr |
| Mar 3, 3:29 AM CST | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys | 3 hr |
| Mar 3, 3:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 17 min |
| Mar 3, 3:51 AM CST | Special Weather Statement | OHX | Wilson | 24 min |
| Mar 3, 4:02 AM CST | Special Weather Statement | OHX | Davidson | 28 min |
| Mar 3, 4:05 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Mar 3, 5:00 AM CST | Areal Flood Advisory | OHX | Cumberland, Fentress, Jackson, Overton, Putnam, Smith and 2 more | 3 hr |
| Mar 3, 5:07 AM CST | Special Weather Statement | OHX | Maury, Rutherford | 38 min |
| Mar 3, 8:57 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 5 days |
| Mar 3, 5:44 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 17 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.